MAUDE Adverse Event Report: ARTHROCARE CORP. DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-1810
Medical Device Problem Codes Nonstandard Device (1420); Material Deformation (2976)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a shoulder procedure, the drill of the shoulder q-fix kit was not drilling correctly and when trying to put in the anchor, it bent.Then re-drilled once, making another pilot hole for the implant, using the same drill he then tried to re-insert the original implant and again this failed to engage with the drill sleeve, causing the anchor shaft to bend and become damaged, making it unable to be used.The procedure was completed with a backup device and no delay or further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the drill was returned with a s&n patient label identifying the part and lot numbers.The drill tip has been severely worn down and deformed at the tip.There is no other visible deficiency.A functional evaluation could not be performed due to the damaged tip of the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that no further risk to the patient is anticipated as a result of the additional bone hole.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force during use.No containment or corrective actions are recommended at this time.

Brand Name
DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12472042
Report Number3006524618-2021-00910
Device Sequence Number11735216
Product Code LXH
UDI-Device Identifier00885556724613
UDI-Public885556724613
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Catalogue Number25-1810
Device Lot Number2034925
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/04/2021
04/11/2024
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/06/2021
04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown